Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 16, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Apr 2, 2009, 12:06 PM CDT for 8 counties in Texas. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2009, 12:06 PM CDT (17:06 UTC)
- Expired
- Apr 2, 2009, 2:11 PM CDT
- In force
- 2 hr
- Issued by
- NWS Lubbock, TX
Counties Childress County, TX, Cottle County, TX, Dickens County, TX, Hall County, TX, Kent County, TX, King County, TX, Motley County, TX, Stonewall County, TX
The radar
The Lubbock radar (KLBB), 123 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 5.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -114 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 021706 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1206 PM CDT THU APR 2 2009 TXZ025-026-031-032-037-038-043-044-022000- /O.EXP.KLUB.HW.W.0003.000000T0000Z-090402T1700Z/ /O.NEW.KLUB.WI.Y.0016.090402T1706Z-090402T2000Z/ HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS... MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE... JAYTON...ASPERMONT 1206 PM CDT THU APR 2 2009 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... ...HIGH WIND WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. STRONG NORTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS AROUND 45 TO 50 MPH WILL CONTINUE EARLY THIS AFTERNOON. WINDS WILL DIMINISH LATER THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ023-024-029-030-035-036-041-042-021815- /O.EXP.KLUB.WI.Y.0015.000000T0000Z-090402T1700Z/ SWISHER-BRISCOE-HALE-FLOYD-LUBBOCK-CROSBY-LYNN-GARZA- INCLUDING THE CITIES OF...TULIA...SILVERTON...QUITAQUE... PLAINVIEW...FLOYDADA...LOCKNEY...LUBBOCK...SLATON...WOLFFORTH... CROSBYTON...RALLS...TAHOKA...ODONNELL...POST 1206 PM CDT THU APR 2 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. GUSTY WINDS WILL FURTHER DIMINISH DURING THE AFTERNOON. $$
1 follow-up statement
000 WWUS74 KLUB 021911 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 211 PM CDT THU APR 2 2009 TXZ025-026-031-032-037-038-043-044-022015- /O.CAN.KLUB.WI.Y.0016.000000T0000Z-090402T2000Z/ HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS... MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE... JAYTON...ASPERMONT 211 PM CDT THU APR 2 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND ADVISORY. GUSTY WINDS WILL SLOWLY DIMINISH DURING THE AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 2, 10:00 AM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Apr 2, 10:00 AM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1000 AM CDT THU APR 2 2009 .UPDATE... FURTHER REFINEMENT AS STRONG WINDS EDGE TO THE EAST...AND MIXING BETTER NOW OVER EASTERN ZONES. CONTINUE HIGH WIND WARNING ROLLING PLAINS UNTIL 17Z. A WIND ADVISORY MAY BE NEEDED THIS AREA FOR EARLY AFTERNOON. CENTRAL ZONES WILL ALSO HAVE A WIND ADVISORY UNTIL 17Z. WINDS SHOULD DROP BELOW ADVISORY LEVELS BY NOON CENTRAL AREAS...AND REMAIN BELOW REMAINDER OF THE DAY WESTERN ZONES. MCQUEEN && .PREV DISCUSSION... /ISSUED 910 AM CDT THU APR 2 2009/ UPDATE... HIGH WIND BAND LOCATED NEAR 850 MB SHIFTING INTO EASTERN COUNTIES THIS MORNING. TRIMMED WARNING OFF SOUTHWESTERN SOUTH PLAINS WHILE RETAINING CENTRAL COUNTIES FOR FINAL HOUR. ADDED HIGH WIND WARNING EASTERN TWO ROWS UNTIL LATE MORNING. ALSO...THIS NEW HIGH WIND WARNING WILL REPLACE THE WIND ADVISORY FOR EASTERN COUNTIES. WINDS SHOULD SUBSIDE FAIRLY WELL BY MIDDAY. MCQUEEN PREV DISCUSSION... /ISSUED 634 AM CDT THU APR 2 2009/ AVIATION... WILL ALLOW THE AIRPORT WEATHER WARNING FOR KLBB EXPIRE AT 12Z. STILL EXPECT SUSTAINED WINDS MAY APPROACH 30KT UNTIL AT LEAST 15Z... BUT EXPECT THAT THE CHANCE FOR VIS REDUCTIONS IN BLOWING DUST MAY BE SLIGHTLY DIMINISHED THROUGH THE MORNING GIVEN THIS MORNING/S LIGHT PRECIPITATION. PRECIPITATION CHANCES HAVE ENDED AT KLBB...BUT WILL REMAIN AT KCDS UNTIL AROUND 14Z. CONDITIONS...INCLUDING MVFR CIGS... WILL IMPROVE BY MIDDAY LEAVING BENIGN VFR WEATHER. PREV DISCUSSION... /ISSUED 536 AM CDT THU APR 2 2009/ SHORT TERM... THE PASSAGE OF A DYNAMIC/POTENT UA STORM SYSTEM HAS RESULTED IN A NUMBER OF WEATHER IMPACTS OVERNIGHT. SCATTERED SHOWERS WILL PERSIST OVER THE NORTHEASTERN HALF OF THE FA DURING THE NEXT 2-4 HOURS...BUT THE PRIMARY CONCERN TODAY WILL REMAIN THE ONGOING HIGH WIND EVENT. THE CENTER OF CIRCULATION NOTED BY THE PRECIP SHIELD IS NOW OVER THE SOUTHEASTERN PANHANDLE...WHILE VAPOR IMAGERY SHOWS THE INTENSE LOW ALOFT ABOUT TO TRANSIT THE I27 CORRIDOR SOUTH OF AMARILLO. WRAP-AROUND PRECIPITATION...SOME OF WHICH HAS BEEN CONVECTIVE IN NATURE...AND SOME THAT HAS FALLEN AS WINTRY PRECIPITATION OVER THE EXTREME SOUTHWESTERN PANHANDLE AND NORTHWEST SOUTH PLAINS...IS NOW TRANSLATING QUICKLY EASTWARD OVER THE NORTHEAST ZONES. PRECIP IS LIKELY TO DIMINISH/END OVER THE EXTREME SOUTHEAST PANHANDLE AND NORTHERN ROLLING PLAINS BY 12-15Z. ALTHOUGH SOME DYNAMICAL COOLING WILL OCCUR BENEATH THE MID LEVEL COLD POOL...EXPECT THAT PRECIP WILL REMAIN LIQUID EAST OF THE CAPROCK...WHERE TEMPS ARE NOW IN THE LOWER 50S. OF MOST CONCERN REMAINS THE MAGNITUDE OF WINDS THROUGH AT LEAST MIDDAY...AS INTERMITTENT SEVERE WIND GUSTS CONTINUE TO OCCUR ATTM BENEATH A DEVELOPING DRY SLOT AS NOTED IN VAPOR IMAGERY OVER THE SOUTHWESTERN SOUTH PLAINS. THE COVERAGE OF HIGH WINDS MAY INCREASE DURING THE COMING HOURS...AS MSLP GRADIENTS TIGHTEN IN THE WAKE OF THE PASSING CANADIAN FRONT. IN ADDITION...A LOWER TROP WIND MAX /50+KT AT 850MB/ WILL TRANSLATE EAST OF THE AREA DURING THE 15-18Z TIME FRAME...AND THIS SHOULD HELP TO ALLEVIATE THE STRONGER WINDS. THUS WILL SET THE CURRENT HIGH WIND WARNING/ADVISORY TO EXPIRE AT 15Z...BUT WILL EXTEND THE ROLLING PLAINS PORTION OF THE HEADLINE UNTIL 18Z. AFTERNOON TEMPERATURE MAXIMA WILL BE SLIGHTLY BELOW SEASONAL AVERAGES IN THE WAKE OF THE SYSTEM/FRONT TODAY...AS WINDS CALM MARKEDLY DURING THE AFTERNOON. LONG TERM... A SLIGHTLY AMPLIFIED UPPER RIDGE WILL SLIDE ACROSS THE PLAINS FRIDAY...AS THE NEXT PACIFIC NORTHWEST SYSTEM DIGS SOUTHEAST TOWARDS THE REGION. SFC LEE TROUGHING WILL OCCUR ACROSS SOUTHEAST COLORADO FRIDAY AFTERNOON...INDUCING BREEZY SOUTH TO SOUTHWEST WINDS. WITH ABOVE SEASONABLY WARM TEMPERATURES EXPECTED...BREEZY WINDS AND DRY FUELS...FIRE WEATHER POTENTIAL WILL BE HIGH. THUS...LATER SHIFTS MAY NEED TO DO A FIRE WEATHER WATCH FOR FRIDAY AFTERNOON. SEE THE FIRE WEATHER DISCUSSION FOR FURTHER INFORMATION. GUIDANCE MODELS AGREE THAT TRACK FOR THE UPPER LOW ON SATURDAY AFTERNOON WILL BE A NORTHERN SOLUTION /UPPER LOW ACROSS SOUTHERN KANSAS/. WITH A PROJECTED 100+ KNOT 500MB UPPER LEVEL FLOW ACROSS THE NORTHERN SOUTH PLAINS /80 TO 85 KTS ELSEWHERE/ ADVISORY TO HIGH WIND WARNING CRITERIA /SUSTAINED AT 40 MPH AND/OR GUSTS TO 58 MPH/ CAN OCCUR SATURDAY AFTERNOON. FURTHERMORE...CONTINUED DROUGHT CONDITIONS...WARM TEMPERATURES AND DRY FUELS COULD PROMOTE EXTREME CONCERNS FOR DANGEROUS FIRE WEATHER POTENTIAL SATURDAY AFTERNOON. THEREAFTER...SFC WINDS SHOULD SLOWLY BUT GRADUALLY DECLINE SATURDAY NIGHT/SUNDAY MORNING AS THE SYSTEM MOVES OFF TO THE NORTHEAST AND THE PRESSURE GRADIENT RELAXES. MONDAY...ANOTHER SLIGHTLY AMPLIFIED RIDGE PROPAGATES EAST ACROSS THE PLAINS...IN ADVANCE OF ANOTHER PACIFIC SYSTEM. A SFC LEE TROUGH DEVELOPS ACROSS EAST CENTRAL COLORADO WEDNESDAY MORNING...CAUSING SFC WINDS TO INCREASE. BY WEDNESDAY AFTERNOON...THE SYSTEM WILL LIFT NORTHEAST ACROSS KANSAS AND ONCE AGAIN CREATE A WINDY WEDNESDAY AFTERNOON/EVENING. FIRE WEATHER... A BAND OF SEVERE WINDS OVER THE SOUTHWESTERN SOUTH PLAINS AIDED IN THE DEVELOPMENT OF WIND DRIVEN WILDFIRES IN COCHRAN AND YOAKUM COUNTIES THIS MORNING...AS RELATIVE HUMIDITY RECOVERIES AT THE TIME WERE ONLY IN THE TEENS AND TWENTIES. SINCE THEN...AN AREA OF POST FRONTAL STRATUS AND A GLANCING PASS OF LIGHT PRECIPITATION HAS AIDED IN INCREASING RH/S. THUS NOW BELIEVE THAT RELATIVE HUMIDITIES WILL BE HARD PRESSED TO THREATEN 15 PERCENT AGAIN DURING THE PERIOD OF STRONG WINDS BEFORE MIDDAY. THUS NO FIRE WEATHER HEADLINES ARE EXPECTED ATTM FOR TODAY. THE CURRENT PROGRESSIVE WEATHER PATTERN WILL CONTINUE TO PRESENT FIRE WEATHER THREATS THROUGH AT LEAST SATURDAY. A RETURN TO BREEZY SOUTHWESTERLY WINDS AND UNSEASONABLY WARM TEMPERATURES APPEARS AT LEAST MARGINALLY SUPPORTIVE OF CRITICAL FIRE WEATHER. OF MORE CONCERN IS THE EMERGENCE OF A WELL KNOWN EXTREMELY CRITICAL FIRE WEATHER PATTERN SATURDAY. THE POTENTIAL WILL EXIST FOR A DANGEROUS FIRE WEATHER EVENT THEN...ESPECIALLY GIVEN EXPECTATIONS FOR POOR PRECEDING RECOVERIES AND THE MAGNITUDE OF ANTICIPATED WINDS. GIVEN THE ONGOING SHORT TERM WEATHER CONCERNS...WILL OPT TO ALLOW THE CURRENT SYSTEM TO PASS THEN LET THE DAY SHIFT ADDRESS THE FRIDAY/ SATURDAY FIRE WEATHER CONCERNS. FIRE WEATHER WATCHES WILL LIKELY BE NEEDED LATER TODAY. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 60 33 76 43 66 / 10 0 0 10 10 TULIA 59 33 76 45 70 / 10 0 0 0 10 PLAINVIEW 60 35 78 46 72 / 10 0 0 0 10 LEVELLAND 64 35 80 48 75 / 10 0 0 0 0 LUBBOCK 63 37 80 50 75 / 10 0 0 0 0 DENVER CITY 68 35 80 46 76 / 0 0 0 0 0 BROWNFIELD 66 37 80 48 77 / 10 0 0 0 0 CHILDRESS 62 37 78 53 76 / 10 0 0 0 10 SPUR 63 36 78 51 79 / 10 0 0 0 0 ASPERMONT 66 38 81 56 82 / 10 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL NOON CDT TODAY FOR THE FOLLOWING ZONES: TXZ023-024-029-030-035-036-041-042. HIGH WIND WARNING UNTIL NOON CDT TODAY FOR THE FOLLOWING ZONES: TXZ025-026-031-032-037-038-043-044. && 05/99
Hazardous weather outlook, Apr 2, 11:59 AM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1159 AM CDT THU APR 2 2009 TXZ021>044-031700- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1159 AM CDT THU APR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT NON PRECIPITATION A WIND ADVISORY IS IN EFFECT FOR EASTERN PORTIONS OF THE AREA. STRONG NORTHWESTERLY WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE POSSIBLE ACROSS THE ROLLING PLAINS AND SOUTHEAST TEXAS PANHANDLE THROUGH THE EARLY AFTERNOON HOURS BEFORE SLOWLY DIMINISHING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY OVER PORTIONS OF THE FORECAST AREA FRIDAY. SATURDAY WILL BRING A LIKELIHOOD OF VERY STRONG WINDS...BLOWING DUST...AND A POTENTIALLY DANGEROUS FIRE WEATHER THREAT. FIRE WEATHER WATCHES MAY BE ISSUED LATER TODAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
In the hours before
Local storm report, Apr 2, 6:18 AM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
618 AM CDT THU APR 02 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0615 AM NON-TSTM WND GST 5 SSW GRAHAM 33.08N 101.50W
04/02/2009 M63 MPH GARZA TX MESONET
&&
EVENT NUMBER 00308
FBLocal storm report, Apr 2, 6:51 AM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
651 AM CDT THU APR 02 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0645 AM NON-TSTM WND GST 1 NE MEMPHIS 34.74N 100.53W
04/02/2009 M64 MPH HALL TX MESONET
&&
EVENT NUMBER 00309
FBLocal storm report, Apr 2, 6:52 AM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
652 AM CDT THU APR 02 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0645 AM NON-TSTM WND GST 6 NW WHITE RIVER LAKE 33.54N 101.17W
04/02/2009 M60 MPH CROSBY TX MESONET
&&
EVENT NUMBER 00310
FBLocal storm report, Apr 2, 7:28 AM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
728 AM CDT THU APR 02 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0710 AM NON-TSTM WND GST 7 ESE SILVERTON 34.43N 101.19W
04/02/2009 M62 MPH BRISCOE TX MESONET
&&
EVENT NUMBER 00311
FBLocal storm report, Apr 2, 9:19 AM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
919 AM CDT THU APR 02 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0855 AM NON-TSTM WND GST 5 SSW GRAHAM 33.08N 101.50W
04/02/2009 M59 MPH GARZA TX MESONET
MEASURED BY THE TEXAS TECH WEST TEXAS MESONET
&&
EVENT NUMBER 00312
GSLocal storm report, Apr 2, 10:00 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1000 AM CDT THU APR 02 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0935 AM NON-TSTM WND GST 6 NW WHITE RIVER LAKE 33.54N 101.17W
04/02/2009 M59 MPH CROSBY TX MESONET
MEASURED BY THE TEXAS TECH WEST TEXAS MESONET
&&
EVENT NUMBER 00313
GSThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 3:27 AM CDT | High Wind Warning | LUB | Bailey, Childress, Cochran, Cottle, Crosby, Dickens and 14 more | 9 hr |
| Apr 2, 3:27 AM CDT | Wind Advisory | LUB | Crosby, Floyd, Garza | 6 hr |
| Apr 2, 10:11 AM CDT | Wind Advisory | LUB | Briscoe, Crosby, Floyd, Garza, Hale, Lubbock and 2 more | 109 min |
| Apr 2, 3:41 PM CDT | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Dickens and 12 more | 14 hr |
| Apr 2, 3:41 PM CDT | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.